A pioneer in the use of medical simulation and a team that introduced a hospital-wide, automated hand hygiene monitoring program have been chosen to receive the 2017 IHI/NPSF Lucian Leape Institute Medtronic Safety Culture & Technology Innovator Awards. The awards will be conferred on September 28 at the 10th Annual IHI/NPSF Lucian Leape Institute Forum & Keynote Dinner in Newton, Massachusetts.
September 15, 2017 | What do we need and expect from trustees of health systems when it comes to their oversight of quality and safety?
The Institute for Healthcare Improvement (IHI), which merged with the National Patient Safety Foundation (NPSF) in May, has received support from Pacira Pharmaceuticals, Inc., to develop a tool to help reduce harm to patients from the over administering of opioids to treat acute pain. The tool will specifically address patients being treated in inpatient and emergency department settings.
Separation could result in required intervention to prevent permanent impairment/damage.
As part of the National Patient Safety Foundation’s (NPSF) recent merger with the Institute for Healthcare Improvement (IHI), IHI today announced the appointment of four former NPSF Board members to the IHI Board of Directors. New members of the IHI Board include Ann Scott Blouin, RN, PhD, FACHE, Executive Vice President, Customer Relations, The Joint Commission; Gerald B. Hickson, MD, Senior Vice President, Quality, Safety, & Risk Prevention, Joseph C. Ross Chair in Medical Education and Administration, Vanderbilt University Medical Center; Mary Beth Navarra-Sirio, RN, MBA, Principal, Sirio2 Healthcare Innovations; and Sam R. Watson, MSA, CPPS, Senior Vice President, Patient Safety and Quality, Michigan Health & Hospital Association (MHA) Keystone Center. In addition, current board member, Michael Dowling, President and Chief Executive Officer, Northwell Health, assumes the role of IHI Board Chair, previously held by Gary S. Kaplan, MD, Chairman and CEO, Virginia Mason Health System.
May lead to potential over-delivery of insulin shortly after an infusion set change, which may cause hypoglycemia. Posted 09/12/2017
Members of the Institute for Healthcare Improvement (IHI) Leadership Alliance are convinced that with or without formal changes in federal law, health care organizations must act to improve care and reduce health care costs. That’s why leaders from more than 40 health systems across the US and Canada have been working together to develop fresh ideas and to keep the momentum going on improving quality in health care.
If not administered precisely following the labeled instructions, the product may present difficulties in swallowing and potentially pose a choking hazard due to the thickness of the liquid.
September 15, 2017 | What do we need and expect from trustees of health systems when it comes to their oversight of quality and safety? This WIHI discusses some of the latest thinking on more effectively engaging boards in quality and safety.
The use of impacted Sterile Water for Injection could result in adverse events such as fever, chills, phlebitis, and granuloma or more severe adverse events such as sepsis or invasive systemic infections.
If therapy is stopped during use without a replacement IABP available, device failure may result in immediate and serious adverse health consequences, including death.
Too much potassium in the blood can cause problems with heart rhythm, which in rare cases can be fatal.
If impacted product is administered to a patient, adverse events ranging from fever, chills, and malaise, to severe adverse events such as septicemia, bacterial meningitides and wound infection could occur.
An extreme and unexpected reduction in dose than expected could lead to a delay in treatment, disruption of clinical care of the patient, and worsening of patient's conditions.
The use of these alcohol pads and antiseptic towelettes could cause infections.
Risks associated with the use of Keytruda in combination with dexamethasone and an immunomodulatory agent (lenalidomide or pomalidomide) for the treatment of patients with multiple myeloma.
If administered to a patient, particulate may result in phlebitis, end-organ granuloma or micro-embolic effects, or gastrointestinal trauma.
Contaminated products with Burkholderia cepacia can potentially result in serious infections, may be life-threating in patients with compromised immune systems.
There is a reasonable probability of the following side effects of topical steroids which include but are not limited to skin changes, adrenal suppression, glaucoma, and cataracts.